Log in to search using one of your social media accounts:

 

Overdoses with Aripiprazole: Signs, Symptoms and Outcome in 239 Exposures Reported to the Danish Poison Information Centre

In conclusion, we found that aripiprazole overdoses had few and mild symptoms predominantly related to the sedative properties. We detected a benign cardiovascular safety profile and no new safety concerns. Our findings may support an increased threshold of 300 mg for hospital admission after a single‐drug exposure with aripiprazole and symptoms not worse than light sedation.
Source: Basic and Clinical Pharmacology and Toxicology - Category: Drugs & Pharmacology Authors: Tags: Original Article Source Type: research

Related Links:

In conclusion, we found that aripiprazole overdoses had few and mild symptoms predominantly related to the sedative properties. We detected a benign cardiovascular safety profile and no new safety concerns. Our findings may support an increased threshold of 300 mg for hospital admission following a single‐drug exposure with aripiprazole and symptoms not worse than light sedation. This article is protected by copyright. All rights reserved.
Source: Basic and Clinical Pharmacology and Toxicology - Category: Drugs & Pharmacology Authors: Tags: Original Article Source Type: research
Authors: Pillans PI, Page CB, Ilango S, Kashchuk A, Isbister GK Abstract OBJECTIVE: To examine the epidemiology and severity of self-poisoning by older people in Australia; to compare these data with those for overdoses in younger adults. DESIGN, SETTING, PARTICIPANTS: A cohort study of people presenting to a tertiary toxicology centre after self-poisoning over 26 years (1987-2012). MAIN OUTCOME MEASURES: Hospital length of stay (LOS); types of drug ingested; intensive care unit (ICU) admissions; in-hospital deaths. RESULTS: Of 17 276 admissions, 626 patients (3.6%) were at least 65 years old. There was...
Source: Medical Journal of Australia - Category: Journals (General) Tags: Med J Aust Source Type: research
4 out of 5 stars “Zombie” Outbreak Caused by the Synthetic Cannabinoid AMB-FUBINACA in New York, Adams AJ et al. N Engl J Med 2016 Dec 14 [Epub ahead of print] Abstract  On July 12, 2016, the New York Times reported that in the course of one day, in the Bushwick and Bedford-Stuyvesant areas of Brooklyn, 33 people had been transported to hospitals after apparently overdosing on a synthetic cannabinoid. The major manifestations shown by the victims were altered mental status and lethargy. One observer described what he say at the scene: “’It’s like a scene out of a zombie movie, a...
Source: The Poison Review - Category: Toxicology Authors: Tags: Medical AMB-FUBINACA Brooklyn synthetic cannabinoid zombie Source Type: news
We report two cases of severe bupropion toxicity resulting in refractory cardiogenic shock, cardiac arrest, and repeated seizures treated successfully. Patients with cardiovascular failure related to poisoning may particularly benefit from extracorporeal membrane oxygenation (ECMO). These are the first cases of bupropion toxicity treated with veno-arterial EMCO (VA-ECMO) in which bupropion toxicity is supported by confirmatory testing. Both cases demonstrate the effectiveness of VA-ECMO in poisoned patients with severe cardiogenic shock or cardiopulmonary failure. PMID: 26856351 [PubMed - as supplied by publisher]
Source: Journal of Medical Toxicology - Category: Toxicology Authors: Tags: J Med Toxicol Source Type: research
Antihistamines are commonly used to treat allergy, dizziness and nausea. The sedating antihistamines are non-specific in their actions and often have marked anticholinergic effects. Features of toxicity are likely to develop within 6 hours of overdose and include tachycardia, blood pressure disturbances, dry mouth, ataxia, agitation, psychosis and, uncommonly, convulsions or arrhythmias. Sedation is exacerbated by co-ingestion of other central nervous system depressants including alcohol. Non-sedating antihistamines are less toxic in overdose but may cause tachycardia, drowsiness, gastrointestinal disturbances and headache.
Source: Medicine - Category: Internal Medicine Authors: Tags: Specific substances Source Type: research
Publication date: Available online 28 November 2015 Source:Journal of Cardiology Cases Author(s): Mari Amino, Koichiro Yoshioka, Yuji Ikari, Sadaki Inokuchi Tizanidine hydrochloride, α2-receptor stimulant, is a central muscle relaxant. Etizolam is a benzodiazepine-based anti-anxiety agent. Both drugs are widely used for the treatment of a variety of muscle pain and frequently used together in Japan. We experienced a case of complicating prolonged myocardial dysfunction in a 56-year-old woman. Six hours after overdose of 48mg tizanidine and 24mg etizolam, she showed sinus bradycardia and peripheral vascular resi...
Source: Journal of Cardiology Cases - Category: Cardiology Source Type: research
4 out of 5 stars Flumazenil, naloxone and the ‘coma cocktail’ Sivilotti MLA Br J Clin Pharmacol 2015 Aug 7 [Epub ahead of print] Abstract This very smart paper reviews factors affecting the clinical use of two antidotes that reliably reverse  coma caused by two major classes of poisons: flumazenil for benzodiazepines, and naloxone for opiates. Both these antidotes are specific, rapid-acting, short-lived, and titratable. However, significant adverse effects have been associated with each of them. Unwise or overly aggressive administration of flumazenil can cause acute benzodiazepine withdrawal, agitati...
Source: The Poison Review - Category: Toxicology Authors: Tags: Medical antidote benzodiazepine coma cocktail flumazenil naloxone opiate Source Type: news
The objective was to assess the risk of (S)AEs associated with use of flumazenil in patients with impaired consciousness due to known or suspected benzodiazepine overdose. Studies included in the meta‐analyses were identified by literature search in Medline, Cochrane Library and Embase using combinations of the words flumazenil, benzodiazepines, anti‐anxiety agents, poisoning, toxicity and overdose. Randomised clinical trials (RCTs) in verified or suspected benzodiazepine overdose patients comparing treatment with flumazenil versus placebo were included. Pre‐defined outcome measures were AEs, SAEs and mortality. Thir...
Source: Basic and Clinical Pharmacology and Toxicology - Category: Drugs & Pharmacology Authors: Tags: Mini Review Source Type: research
This patient took an unknown overdose and was delirious.  The axillae were dry.  Due to delirium and dry skin, there was suspicion of anticholinergic toxicity.Here is his ECG:There is sinus tachycardia.  There is also some QRS widening and a large R-wave in aVR, and an rSR' (RV conduction delay) in lead V1.  The QRS duration is 107 ms.  There is QT prolongation as well, with a computerized (Bazett) QTc of 480 ms (prolonged).The prolonged QRS and RV conduction delay make this very suspicious for Na channel blockade, and, most worrisome, for tricyclic antidepressant overdose (TCA).Do we treat the del...
Source: Dr. Smith's ECG Blog - Category: Cardiology Authors: Source Type: blogs
Discussion of Dr. Millard Bass’ JAMA article “Sudden Sniffing Death” (SSD) SSD occurs after sniffing, bagging, or huffing a volatile hydrocarbon inhalant Hypothesis: death results from sensitization of the myocardium to catecholamines, resulting in cardiac arrhythmias   Capsaicin for Cannabinoid Hyperemesis Syndrome Initial idea to use capsaicin in the treatment of cannabinoidhyperemesis syndrome (CHS) stemmed from: Symptomatic relief from hot showers or baths often reported by patients Realization that TRPV1 receptor is activated by both hot temperatures and capsaicin Case reports from Calif...
Source: The Poison Review - Category: Toxicology Authors: Tags: Podcast cannabinoid hyperemesis syndrome capsaicin cream clenbuterol NACCT phenibut sudden sniffing death syndrome tpr podcast Source Type: news
More News: Abilify | Arrhythmia | Cancer & Oncology | Cardiology | Cardiovascular | Databases & Libraries | Denmark Health | Drugs & Pharmacology | Heart | Overdose | Poisoning | Study | Toxicology